Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Dec 14, 2016, 10:34 PM EST for Livingston County, New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 14, 2016, 10:34 PM EST (03:34 UTC)
- Expired
- Dec 14, 2016, 11:30 PM EST
- In force
- 56 min
- Issued by
- NWS Buffalo, NY
County Livingston County, NY
The radar
The Buffalo radar (KBUF), 92 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 3.6 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 275 m²/s²
- 0-3 km storm-relative helicity
- 234 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
949
WWUS81 KBUF 150334
SPSBUF
Special Weather Statement
National Weather Service Buffalo NY
1034 PM EST WED DEC 14 2016
NYZ012>014-150430-
Ontario-Livingston-Wyoming-
1034 PM EST WED DEC 14 2016
...A BAND OF LAKE EFFECT SNOW WILL AFFECT WESTERN ONTARIO...
LIVINGSTON AND NORTHEASTERN WYOMING COUNTIES...
At 1032 PM EST, A band of lake effect snow producing snow fall rates
of 1 to 2 inches per hour was located across central Livingston and
western Ontario counties. This band of heavy snow will move slowly
south across the area through late evening.
Winds in excess of 30 mph are possible with this band of lake effect
snow, producing blowing and drifting snow.
Locations impacted include...
Geneseo, Letchworth State Park, Perry, Avon, Mount Morris, Conesus,
Bristol, Lima and Bloomfield.
This includes Interstate 390 between exits 5 and 10.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
LAT...LON 4286 7799 4286 7796 4288 7795 4294 7741
4275 7732 4273 7734 4267 7736 4267 7737
4258 7737 4258 7766 4256 7766 4255 7803
$$
HitchcockWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Dec 14, 10:29 PM EST, 5 minutes earlier.
Area forecast discussion, Dec 14, 10:29 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1029 PM EST Wed Dec 14 2016
.SYNOPSIS...
An outbreak of very cold air across the eastern Great Lakes will
bring a strong lake effect snow event to much of the area overnight
through early Friday. High winds will make bad conditions worse
with blowing and drifting snow, and areas with whiteout conditions.
A warmup is expected for the early weekend with a period of rain
on Saturday, followed by scattered snow showers on Sunday.
&&
.NEAR TERM /THROUGH THURSDAY/...
...Bands of heavy lake effect snow will produce near blizzard
conditions as they drift south overnight...
At 10 p.m. radar shows bands of heavy lake effect snow off of Lake
Erie and Ontario. Winds will shift to a more westerly direction
with the passage of a shortwave and associated boundary. This will
continue to push lake effect bands southward overnight.
Off Lake Erie late this evening, the band has moved well south of
the Buffalo metro area, with the back (northern) edge of the band
roughly from Dunkirk to Batavia. This band is still producing
snowfall rates of 2 inches an hour, with some thundersnow. The
band will continue to drop into the Western Southern Tier
overnight.
Off Lake Ontario late this evening, the band extends from
Watertown to the Jefferson-Oswego county line. The band will
continue to move south overnight, with the greatest additional
amounts expected across the Tug Hill where uplsoping will combine
with an already intense band, with snowfall rates of 3 inches per
hour possible.
Moisture will diminish with the exit of the shortwave, which
should result in less organized lake effect snows by daybreak.
This said, there still will be some additional
accumulations...especially east of Lake Ontario where there will
be more fetch and moisture from upstream lakes.
Temperatures will fall into the low teens to upper single digits
tonight. This combined with breezy westerly winds will produce
wind chills as low as -10F across western NY by Thursday morning.
Lake effect snow will be over the hills of the Western Southern Tier
and will have settled to the south shore of Lake Ontario as the
Arctic front moves across the lake basin. The axis of the broad
upper trough will take most of the day to cross the area, which
means that snow showers will be likely even outside of the areas
of lake effect snow. The bottom line is that it will be a snowy
day over the entire forecast area. The pressure gradient will
tighten up which will increase the already stiff winds, and
produce near blizzard conditions. This will be the coldest day
with high temperatures in the teens, and the winds will drop the
wind chill values to the zero to minus 10 range during the day.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
This will be somewhat of a transition period across our forecast
area...as the deep polar vortex that will have been responsible for
the very cold weather will be exiting across the Labrador Sea. The
amplitude of the supporting longwave trough...anchored over the
eastern half of the continent...will relax in the process. This will
allow for a brief period of significant warming over our region as
the arctic air will become cut off...while a new airmass from the
Lower Mississippi Valley will be pushed in our direction. There
should be no doubt though that the significant warming will be short
lived and will otherwise be accompanied by very unsettled conditions.
An arctic front will be in the process of pushing south across our
forecast area as we open this period Thursday evening. The front
will be along the south shore of Lake Ontario at 00z Fri...then by
06z it should be dropping south of the Pennsylvania border. Strong
baroclinic forcing and low level convergence along the front will
help to produce a two hour burst of moderate to heavy snow as it
makes its way south. The snow will be accompanied by 25 to 40 mph
winds...which will no doubt produce blowing snow with blizzard like
conditions. As if this were not enough...this band of snow will be
enhanced by an upstream connection to the Upper Great Lakes. This
will support snowfall rates of an inch or two an hour...but again...
the overall duration should be relatively short. Even so...this
event will be more than enough to warrant a winter weather advisory
for the combination of snow and wind. There is the potential that
this could be upgraded to a warning by later shifts if it is deemed
to have a greater impact. The strongly worded advisory will also
cover the dangerously low wind chill vales...which will be in the
vicinity of 10 to 15 below. Wind chill values will be in the minus
20's across Lewis County...but that will be covered (at least
initially)...by the current lake snow warning.
Meanwhile...accumulating lake snows will still be in place across
the bulk of the Southern Tier where snowfall rates of an inch or two
per hour can still be expected. The lake snow warning for Chautauqua
and Cattaraugus counties will persist through the night.
On Friday...while it will remain quite cold...the weather will be
much more benign. General low amplitude ridging will build across
the Lower Great Lakes during the course of the day...while the axis
of the associated arctic high will push east to the Adirondacks. The
low level winds will back in the process...so weakening lake snow
showers will push north to the BUF and ART metro areas. Little
additional accumulation is expected. Otherwise...skies will
partially clear with afternoon temps reaching to between 15 and 20
for most of the area. It will be a little colder across the North
Country.
Conditions will deteriorate Friday night. Cyclogenesis over the
Central Plains during the day Friday will yield a well organized
surface low that will track across Missouri Friday night. Strong
warm advection well ahead of this approaching storm will lead to
widespread snow across our region later Friday night into Saturday.
Most of the area should pick up 3 to 6 inches of snow before the
snow turns over to rain...which it will do during the day Saturday.
The sub 1000mb low will track by just to the west of our region...
so we will be guaranteed a warm up along with another round of
strong winds. Temperatures Friday night should bottom out in the
teens (single digits Lewis Co) before midnight...then the
strengthening southerly flow will push the mercury upward into and
through the 20s. Readings will continue their march higher on
Saturday when highs will be in the 40s for most areas.
The strength of the warm advection and low level jet is such that we
will most likely just go from a wet snow right to rain...with little
time for any mixed pcpn in between. Most...if not all...of the area
should be experiencing rain by lunchtime.
The 995mb surface low will track north of Lake Ontario Saturday
night...exiting down the Saint Lawrence Valley by daybreak Sunday.
The rain will change to snow in the wake of the system as strong
cold advection will make its way over the region. Snow accumulations
should be minimal after the transition.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
By Sunday morning the main surface low will be making its way
down the Saint Lawrence Valley to the Canadian Maritimes...with
its trailing cold front situated well to our east over New England.
In the wake of this system...any leftover snow showers (possibly
mixed with rain across the Finger Lakes early in the day) will
quickly wind down from northwest to southeast during the morning...
while a westerly to northwesterly flow of much colder air helps to
generate some lake effect snow showers east and southeast of the
lakes...which will then continue right through Sunday night. At
this point we are still expecting the lake effect to be fairly
limited and scattered in nature thanks to the rather dry nature of
the incoming colder airmass...as well as a low cap that will be
situated between 3-5 kft. The bigger story Sunday and Sunday night
will be the return to much colder temperatures...with strong cold
air advection resulting in early morning readings in the upper 20s
to mid 30s dropping off into the lower to mid 20s by late Sunday
afternoon...before falling into the single digits Sunday night.
Whatever lake effect snow showers that form will then lift
northward and tend to fall apart altogether Monday and Monday
night as high pressure builds across the region...the low level
flow backs around to southwesterly and becomes rather sheared...
and warm air advection develops aloft. Dry and quiet weather
along with a notable warming trend will then follow for both
Tuesday and Wednesday...as the surface ridge and plentiful dry air
/large-scale subsidence remains draped across our region...while
our airmass continues to steadily warm. After well below average
highs in the upper teens to mid 20s on Monday...temps should
recover into the upper 20s to lower 30s Tuesday...then into the
mid and upper 30s by midweek.
&&
.AVIATION /03Z THURSDAY THROUGH MONDAY/...
At 03Z...lake effect snow bands have dropped south of BUF/IAG/ROC,
and should drop south of ART in the next hour or so. The lake
effect snow will remain south of these terminals through late
Thursday afternoon. Periodic snow showers may produce periods of
IFR conditions, otherwise expect mainly VFR/MVFR conditions until
an arctic boundary brings another round of snow late in the day
Thursday with more widespread IFR conditions into Thursday
evening.
Expect the worst conditions at JHW, where heavy lake effect snow
will move in, and remain until the band gradually weakens during
the day Thursday.
Outlook...
Thursday night...IFR/LIFR with snow and blowing snow.
Friday...VFR/MVFR with a chance of snow showers.
Saturday...MVFR/IFR. Snow likely. LLWS possible Saturday night.
Sunday...MVFR early...then VFR.
Monday...Areas of lake effect snow...otherwise VFR.
&&
.MARINE...
Strong westerly gales for the lakes through Thursday night as
extremely cold air sweeps across the lakes. Winds will subside on
Friday morning as high pressure builds over the lakes, but another
large storm system will arrive over the eastern lakes in time for
next weekend.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Winter Weather Advisory from 7 PM Thursday to 5 AM EST Friday
for NYZ012-021-085.
Lake Effect Snow Warning until 7 PM EST Thursday for NYZ012-
085.
Lake Effect Snow Warning until 1 AM EST Friday for NYZ007-008.
Lake Effect Snow Warning until 7 AM EST Friday for NYZ006-019-
020.
Winter Weather Advisory from 1 PM Thursday to 5 AM EST Friday
for NYZ001>005-010-011-013-014.
Lake Effect Snow Advisory until 1 AM EST Thursday for NYZ003.
Lake Effect Snow Warning until 1 AM EST Thursday for NYZ010-
011.
MARINE...Small Craft Advisory until 10 PM EST Thursday for LEZ020.
Gale Warning until 8 PM EST Thursday for LEZ040-041.
Small Craft Advisory until 10 PM EST Thursday for
LOZ030.
Gale Warning until 8 PM EST Thursday for LOZ042-062.
Gale Warning until 10 PM EST Thursday for LOZ043>045-
063>065.
&&
SYNOPSIS...APFFEL/CHURCH/WCH
NEAR TERM...APFFEL/CHURCH/WCH
SHORT TERM...RSH
LONG TERM...JJR
AVIATION...APFFEL
MARINE...APFFEL/CHURCHHazardous weather outlook, Dec 14, 9:47 PM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 947 PM EST WED DEC 14 2016 NYZ010-011-160300- NORTHERN ERIE-GENESEE- 947 PM EST WED DEC 14 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST THURSDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 5 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-020-160300- CHAUTAUQUA-CATTARAUGUS- 947 PM EST WED DEC 14 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-085-160300- WYOMING-SOUTHERN ERIE- 947 PM EST WED DEC 14 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THURSDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 5 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ021-160300- ALLEGANY- 947 PM EST WED DEC 14 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THURSDAY TO 5 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001-002-004-005-013-014-160300- NIAGARA-ORLEANS-WAYNE-NORTHERN CAYUGA-LIVINGSTON-ONTARIO- 947 PM EST WED DEC 14 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 5 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ003-160300- MONROE- 947 PM EST WED DEC 14 2016 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 1 AM EST THURSDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 5 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW ADVISORY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-160300- JEFFERSON-LEWIS- 947 PM EST WED DEC 14 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 1 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ006-160300- OSWEGO- 947 PM EST WED DEC 14 2016 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ043>045-063>065-160300- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 947 PM EST WED DEC 14 2016 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ040-041-LOZ042-062-160300- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 947 PM EST WED DEC 14 2016 ...GALE WARNING IN EFFECT UNTIL 8 PM EST THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-LOZ030-SLZ022-024-160300- UPPER NIAGARA RIVER AND BUFFALO HARBOR-LOWER NIAGARA RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 947 PM EST WED DEC 14 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Local storm report, Dec 14, 10:02 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1002 PM EST WED DEC 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1001 PM SNOW 2 SSE NORTH TONAWANDA 43.02N 78.85W
12/14/2016 M3.6 INCH NIAGARA NY TRAINED SPOTTER
&&
EVENT NUMBER BUF1601399
SJWLocal storm report, Dec 14, 10:05 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1005 PM EST WED DEC 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM SNOW HAMBURG 42.74N 78.81W
12/14/2016 M5.5 INCH ERIE NY NWS EMPLOYEE
SNOW FELL IN ONLY 2.5 HOURS.
&&
EVENT NUMBER BUF1601400
APFFELSpecial weather statement, Dec 14, 10:05 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1005 PM EST WED DEC 14 2016
NYZ006>008-150330-
Lewis-Jefferson-Oswego-
1005 PM EST WED DEC 14 2016
...A BAND OF LAKE EFFECT SNOW WILL AFFECT LEWIS...JEFFERSON...AND
NORTHERN OSWEGO COUNTIES...
At 959 PM EST, an intense band of lake effect snow producing snow
fall rates of 2 to 3 inches per hour...with localized rates of up to
4 inches per hour...extended from the Watertown area northeastward
into Northern Lewis County. This band was beginning to drift
southward...and will slowly settle into the Tug Hill region through
midnight.
Wind gusts to as high as 40 mph are possible with this band of lake
effect snow...which will cause near whiteout conditions at times due
to the combination of heavy snow and blowing snow. Some lightning
and thunder will also remain possible as the band shifts southward.
Locations impacted include...
Watertown, Oswego, Fort Drum, Lowville, Pulaski, Sandy Creek and
Adams.
This includes Interstate 81 between exits 35 and 49.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4339 7662 4342 7662 4338 7666 4335 7680
4356 7645 4356 7631 4358 7626 4378 7629
4383 7636 4387 7635 4384 7645 4387 7650
4396 7644 4396 7634 4403 7636 4429 7560
4410 7517 4365 7511
JJRSpecial weather statement, Dec 14, 10:07 PM EST, 27 minutes before
Special Weather Statement...Corrected Expiration Time
National Weather Service Buffalo NY
1007 PM EST WED DEC 14 2016
NYZ006>008-150500-
Lewis-Jefferson-Oswego-
1007 PM EST WED DEC 14 2016
...A BAND OF LAKE EFFECT SNOW WILL AFFECT LEWIS...JEFFERSON...AND
NORTHERN OSWEGO COUNTIES...
At 959 PM EST, an intense band of lake effect snow producing snow
fall rates of 2 to 3 inches per hour...with localized rates of up to
4 inches per hour...extended from the Watertown area northeastward
into Northern Lewis County. This band was beginning to drift
southward...and will slowly settle into the Tug Hill region through
midnight.
Wind gusts to as high as 40 mph are possible with this band of lake
effect snow...which will cause near whiteout conditions at times due
to the combination of heavy snow and blowing snow. Some lightning
and thunder will also remain possible as the band shifts southward.
Locations impacted include...
Watertown, Oswego, Fort Drum, Lowville, Pulaski, Sandy Creek and
Adams.
This includes Interstate 81 between exits 35 and 49.
Conditions can deteriorate rapidly in winter weather situations. Be
prepared for snow or ice covered roads. Slow down and allow extra
time when traveling.
LAT...LON 4339 7662 4342 7662 4338 7666 4335 7680
4356 7645 4356 7631 4358 7626 4378 7629
4383 7636 4387 7635 4384 7645 4387 7650
4396 7644 4396 7634 4403 7636 4429 7560
4410 7517 4365 7511
JJRLocal storm report, Dec 14, 10:33 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
1033 PM EST WED DEC 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM SNOW ELMA 42.81N 78.68W
12/14/2016 M7.8 INCH ERIE NY COCORAHS
&&
EVENT NUMBER BUF1601401
SJWSpecial weather statement, Dec 14, 10:34 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Buffalo NY
1034 PM EST WED DEC 14 2016
NYZ012>014-150430-
Ontario-Livingston-Wyoming-
1034 PM EST WED DEC 14 2016
...A BAND OF LAKE EFFECT SNOW WILL AFFECT WESTERN ONTARIO...
LIVINGSTON AND NORTHEASTERN WYOMING COUNTIES...
At 1032 PM EST, A band of lake effect snow producing snow fall rates
of 1 to 2 inches per hour was located across central Livingston and
western Ontario counties. This band of heavy snow will move slowly
south across the area through late evening.
Winds in excess of 30 mph are possible with this band of lake effect
snow, producing blowing and drifting snow.
Locations impacted include...
Geneseo, Letchworth State Park, Perry, Avon, Mount Morris, Conesus,
Bristol, Lima and Bloomfield.
This includes Interstate 390 between exits 5 and 10.
Use extra caution if you must travel into or through this dangerous
snow squall. Rapid changes in visibility and potentially slick roads
are likely to lead to accidents. Consider delaying travel until the
squall passes your location.
LAT...LON 4286 7799 4286 7796 4288 7795 4294 7741
4275 7732 4273 7734 4267 7736 4267 7737
4258 7737 4258 7766 4256 7766 4255 7803
HitchcockThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 7:38 PM EST | Special Weather Statement | BUF | Erie, Genesee, Wyoming | 112 min |
| Dec 14, 8:10 PM EST | Special Weather Statement | BUF | Jefferson, Lewis | 110 min |
| Dec 14, 9:37 PM EST | Special Weather Statement | BUF | Cattaraugus, Chautauqua, Erie, Genesee, Wyoming | 113 min |
| Dec 14, 10:05 PM EST | Special Weather Statement | BUF | Jefferson, Lewis, Oswego | 25 min |
| Dec 14, 10:07 PM EST | Special Weather Statement | BUF | Jefferson, Lewis, Oswego | 113 min |
| Dec 14, 11:39 PM EST | Special Weather Statement | BUF | Cattaraugus, Chautauqua, Wyoming | 51 min |
| Dec 15, 12:01 AM EST | Special Weather Statement | BUF | Lewis | 59 min |
| Dec 15, 12:31 AM EST | Special Weather Statement | BUF | Cattaraugus, Chautauqua | 59 min |
| Dec 15, 12:57 AM EST | Special Weather Statement | BUF | Lewis | 2 hr |
| Dec 15, 3:10 AM EST | Special Weather Statement | BUF | Lewis | 2 hr |
| Dec 15, 4:02 AM EST | Blizzard Warning | BUF | Cayuga, Oswego, Wayne | 18 hr |
| Dec 15, 4:02 AM EST | Wind Chill Advisory | BUF | Jefferson, Lewis, Oswego | 23 hr |
| Dec 15, 5:16 AM EST | Special Weather Statement | BUF | Lewis, Oswego | 59 min |
| Dec 15, 6:20 AM EST | Special Weather Statement | BUF | Lewis, Oswego, Wayne | 55 min |
| Dec 15, 6:24 AM EST | Special Weather Statement | BUF | Monroe, Orleans | 51 min |
| Dec 15, 7:20 AM EST | Special Weather Statement | BUF | Monroe, Orleans | 55 min |
| Dec 15, 7:22 AM EST | Special Weather Statement | BUF | Oswego, Wayne | 53 min |
| Dec 15, 3:51 PM EST | Special Weather Statement | BUF | Monroe, Ontario, Orleans, Wayne | 3 hr |
| Dec 15, 6:00 PM EST | Special Weather Statement | BUF | Monroe, Ontario, Orleans, Wayne | 105 min |
| Dec 15, 6:10 PM EST | Special Weather Statement | BUF | Genesee, Niagara | 110 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.